Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 23, 2011, 4:33 PM CDT for Haskell County, Jones County, Shackelford County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 4:33 PM CDT (21:33 UTC)
- Expired
- Apr 23, 2011, 5:30 PM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Jones County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 48 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:50 PM CDT | HAIL 2.75 | Truby, TX | BASEBALL SIZE HAIL IN TRUBY |
| Apr 23, 5:31 PM CDT | HAIL 1 | Lueders, TX | QUARTER SIZE HAIL REPORTED IN LUEDERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
703
WUUS54 KSJT 232133
SVRSJT
TXC207-253-417-232230-
/O.NEW.KSJT.SV.W.0050.110423T2133Z-110423T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
NORTHERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 430 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHEAST OF
NOODLE...OR 10 MILES SOUTHWEST OF ANSON...MOVING NORTHEAST AT 35
MPH.
STORM HAZARDS INCLUDE...
GOLF BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS.
MODERATE TO SIGNFICANT ROOF AND PLASTIC SIGN DAMAGE.
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK.
INJURY TO UNPROTECTED PEOPLE AND ANIMALS.
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED.
LIGHT UNSECURED OBJECTS BLOWN AROUND.
SCATTERED POWER OUTAGES POSSIBLE.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANSON AND HAWLEY BY 440 PM CDT...
FUNSTON BY 445 PM CDT...
THE INTERSECTION OF US-180 AND FARM ROAD 600 AND NUGENT BY 450 PM
CDT...
LUEDERS AND AVOCA BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3276 9916 3253 9998 3252 10015 3260 10014
3315 9975
TIME...MOT...LOC 2132Z 232DEG 40KT 3265 9995
$$
DANIELS1 follow-up statement
506 WWUS54 KSJT 232201 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 501 PM CDT SAT APR 23 2011 TXC207-253-417-232230- /O.CON.KSJT.SV.W.0050.000000T0000Z-110423T2230Z/ HASKELL TX-SHACKELFORD TX-JONES TX- 501 PM CDT SAT APR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR JONES...NORTHERN SHACKELFORD AND SOUTHEASTERN HASKELL COUNTIES... AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FUNSTON...OR 8 MILES SOUTHEAST OF ANSON...MOVING EAST AT 35 MPH. LAW ENFORCEMENT REPORTED BASEBALL SIZE HAIL IN TRUBY AT 450 PM CDT. STORM HAZARDS INCLUDE... BASEBALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... EXTREME VEHICLE DAMAGE EXTREME ROOF DAMAGE BROKEN WINDOWS ON VEHICLES AND HOMES SERIOUSLY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL BE NEAR... NUGENT AND THE INTERSECTION OF US-180 AND FARM ROAD 600 BY 510 PM CDT... LUEDERS BY 520 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3276 9916 3256 9987 3269 10008 3315 9975 TIME...MOT...LOC 2200Z 249DEG 28KT 3269 9978 $$ DANIELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:03 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 23, 4:03 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 403 PM CDT SAT APR 23 2011 .SHORT TERM... AWAITING STORM INITIATION AT THIS POINT. COLD FRONT CONTINUES TO MAKE PROGRESS...EXTENDING FROM SOUTH OF WICHITA FALLS TO JUST NORTH OF ABILENE AT 20Z. DRYLINE A LITTLE MORE DIFFUSE...BUT EXTENDING FROM WEST OF ABILENE SOUTHWEST TO WEST OF SAN ANGELO. CAPE VALUES ACROSS THE EASTERN BIG COUNTRY STARTING TO PUSH OVER 3000 J/KG...EVEN WITH A BAND OF HIGH CLOUDS WHICH HAVE HINDERED HEATING SOMEWHAT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR THE REST OF THE AFTERNOON AND EVENING. BIGGEST QUESTION CONCERNS THE THREAT OF CONVECTION FARTHER WEST AS THE DRYLINE RETREATS THIS EVENING. GIVEN THE LIKELY ONGOING STORMS...THE FRONT CONTINUING TO DROP SOUTH...AND THE RETREAT IN DRYLINE...EXPECT A FEW STORMS TO TRY TO BACK BUILD DOWN THE LINE TO THE SOUTHWEST AS WE GO INTO THE EVENING HOURS. SOUTHERLY LOW LEVEL JET INTENSIFIES INTO THE 35 TO 45 KNOT RANGE...UP AND OVER THE BOUNDARY...SO EXPECT STORMS TO HAVE A SLOW DECLINE THIS EVENING. WITH ALL THIS MIND...HAVE OPTED TO PULL SOME POPS BACK TO THE WEST AND SOUTHWEST TONIGHT. MODELS SAY THAT THE FRONTAL BOUNDARY WILL PULL UP STATIONARY TONIGHT...BUT THIS IS DEPENDENT ON CONVECTION NORTH OF THE BOUNDARY NOT BEING TOO INTENSE OR TOO WIDESPREAD. SUSPECT THE BOUNDARY WILL SAG A LITTLE FARTHER SOUTH THAN THE MODELS SUGGEST. ALSO SUSPECT THAT SEVERAL OUTFLOW BOUNDARIES MAY BE STILL AROUND. THUS...SCATTERED POPS PRETTY MUCH AREAWIDE FOR SUNDAY AFTERNOON. .LONG TERM... SUNDAY NIGHT AND MONDAY...UPPER TROUGH WILL MOVE EAST FROM THE CENTRAL/SOUTHERN ROCKIES ACROSS THE CENTRAL/SOUTHERN PLAINS AND NORTH TEXAS. HAVE SOME UNCERTAINTY ON WHERE THE SURFACE QUASI- STATIONARY FRONT WILL BE SUNDAY EVENING...BUT THIS BOUNDARY IS EXPECTED TO LIFT NORTH AS A WARM FRONT OUT OF OUR AREA SUNDAY NIGHT. DRYLINE SHOULD MAKE A PARTIAL RETREAT OUT OF OUR WESTERN COUNTIES SUNDAY EVENING...THEN PACIFIC FRONT WILL OVERTAKE IT OVERNIGHT ACROSS WEST TEXAS. GIVEN THE SETUP WITH MODERATE-STRONG INSTABILITY AND FAVORABLE VERTICAL SHEAR...EXPECT TO HAVE AT LEAST SCATTERED THUNDERSTORMS...SOME SEVERE...ONGOING SUNDAY EVENING. HAVE A CHANCE POP CONTINUING SUNDAY NIGH ACROSS OUR COUNTIES FOR THUNDERSTORMS. PACIFIC FRONT/DRYLINE WILL SURGE EAST ACROSS WEST CENTRAL TEXAS MONDAY MORNING. IN ITS WAKE...INCREASING AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS OUR AREA. SUBSIDENCE ASSOCIATED WITH THE DEPARTING UPPER SYSTEM ALONG WITH WINDS BECOMING BETTER ALIGNED AT 850MB AND 700MB WILL AID IN DOWNWARD MOMENTUM TRANSFER ACROSS OUR AREA. WITH THESE CONSIDERATIONS...EXPECT WINDS TO REACH LAKE WIND ADVISORY LEVELS. WITH AN INTRUSION OF VERY DRY AIR FROM THE WEST...FIRE WEATHER CONCERN WILL BE HEIGHTENED... AND THIS IS ADDRESSED IN THE FIRE WEATHER SECTION. AN UPSTREAM UPPER TROUGH IS PROGGED TO DIVE SOUTHEAST ACROSS THE ROCKIES TUESDAY AND INTO THE SOUTHERN PLAINS TUESDAY NIGHT. AS THIS SYSTEM APPROACHES...SURFACE LOW WILL DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES. WITH INCREASED SURFACE PRESSURE AND LOW-MID LEVEL HEIGHT GRADIENTS...THE SETUP FAVORS STRONGER WINDS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS MOSTLY IN THE LOWER 90S MONDAY...AND WELL INTO THE 90S ON TUESDAY. COLD FRONT ASSOCIATED WITH THE SECOND SYSTEM WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS WEDNESDAY MORNING. A DRY AND COOLER AIRMASS WILL FOLLOW MIDWEEK...WITH A WARMING TREND BEGINNING AGAIN LATE IN THE WEEK. .FIRE WEATHER... THE MAIN FIRE WEATHER CONCERNS ARE WITH MONDAY AND TUESDAY. ON MONDAY...COMBINATION OF INCREASING AND GUSTY WEST-SOUTHWEST WINDS AND AN INTRUSION OF VERY DRY AIR EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. THE RELATIVE HUMIDITY VALUES WILL EASILY REACH RED FLAG CRITERIA BUT THE WIND SPEEDS WILL BE MARGINAL. EXTENT OF WEEKEND CONVECTION/ AMOUNT AND COVERAGE OF RAINFALL/ AND HOW QUICKLY THE SURFACE FUELS DRY OUT WILL HAVE AN INFLUENCE ON SUSCEPTIBILITY TO WILDFIRE DEVELOPMENT. WITH STRONGER WEST WINDS AND VERY DRY LOW-LEVEL AIR INTRUSION PROGGED ON TUESDAY...A LARGER PART OF WEST CENTRAL TEXAS MAY HAVE CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONTAL PASSAGE WITH AND ATTENDANT WIND SHIFT IS FORECAST ACROSS OUR AREA WEDNESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 79 63 92 57 / 50 30 30 10 10 SAN ANGELO 66 86 62 94 57 / 40 30 30 10 10 JUNCTION 68 84 67 91 59 / 30 30 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/19
Hazardous weather outlook, Apr 23, 2:14 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CDT SAT APR 23 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 214 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...WILL LIKELY DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS ACROSS WEST CENTRAL TEXAS. THE GREATEST THREAT AREA WILL BE ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO JUNCTION LINE. GIVEN THE INSTABILITY AND WIND SHEAR EXPECTED...ISOLATED TORNADOES...VERY LARGE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...SOME AREAS WILL ALSO SEE A POTENTIAL OF HEAVY RAINFALL AND FLASH FLOODING...AS SOME OF THESE STORMS TRACK ACROSS THE SAME AREA OVER AND OVER AGAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF SEVERE WEATHER WILL DEVELOP AGAIN ACROSS MOST OF WEST CENTRAL TEXAS SUNDAY AFTERNOON AND SUNDAY NIGHT. AGAIN...VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:12 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 23, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 34 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 50 min |
| Apr 23, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 43 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.